MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 670175
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The tube was returned and a chunk of material could be seen missing on the airway line.The device was leak tested and the leak could be found where the material was missing.It is unlikely, due to the size of the defect that the device passed the functional and visual inspections performed throughout the manufacturing and quality inspection processes.The instruction for use states under contraindicatons: do not use in conjunction with lasers or electrosurgical devices where their output may contact and damage the tube.The ifu states under warnings: the device must be thoroughly inspected for signs of damage or wear prior to each use.Guard against product damage by avoiding contact with sharp edges.During reprocessing aggressive scrubbing of the tub or use of a hard bristled brush or sharp wire-mounted swab may damage the surface of the tube.
 
Event or Problem Description
Information was received indicating that a smiths medical tracheostomy tube was leaking at the shaft.There were no reported adverse events.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key11922072
Report Number3012307300-2021-05403
Device Sequence Number4636375
Product Code JOH
UDI-Device Identifier15021312006063
UDI-Public15021312006063
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number670175
Device Lot Number3437235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2021
Initial Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1